MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.75 x 16 stent delivery system was returned for analysis.Device was returned with guidezilla 6fr.A visual examination of the stent found stent damage.Distal region of the stent was bunched.The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of tip damage.A visual and tactile examination of the hypotube found multiple kinks.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.A recommended 0.014 inch guidewire was loaded without issue.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 19-oct-2020.It was reported that crossing and advancing difficulties occurred.The 80-90% stenosed target lesion was located in the severely tortuous and moderately calcified right coronary artery.A 2.75 x 16 synergy drug eluting stent was advanced to treat the lesion.However, during procedure the stent failed to cross and was withdrawn from the body without issue.A guidezilla guide extension catheter was then advanced but when the stent was re-inserted, it was unable to advance through the guidezilla.The case was not lengthened and the patient was not harmed.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10801242
Report Number2134265-2020-15463
Device Sequence Number3266951
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public08714729840107
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0024726201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1